I have had consistently loose stools (not always diarrhea) and incomplete bowel movements for over a year. Certain foods have given me increased problems (pain, bloating, and/or increased lose stools) on and off: acidic juice, dairy, and fruit. Initially it was extremely loose every morning, but as months went by the time of day became inconsistent and the consistency of the stool varied, but never felt normal. They tended to be light, so I was suspicious of malabsorbtion.
Recently I went on amoxicillin for something else. I was concerned it would give me worse lose stools, but instead they got more normal. There was some constipation while on them (which alternated with brief diarrhea), but for several weeks after finishing the antibiotics my stools were... normal. While on the antibiotics I reintroduced dairy and juice into my diet (no particular reason for doing so, just food convenience) and was doing fine with those. It wasn't until about two weeks ago that my stools have gone back to inconsistent, loose, and frequently incomplete with episodes of constipation.
I'm wondering what this suggests. The antibiotics seemed to balance my digestion rather than cause it to go off balance. It was a miracle remembering what it felt like to not have to think twice about my bowel movements--in the bathroom and out, no stress, no strain, no incomplete movements. I didn't have to think about what I ate either, although I spent months restricting my diet so I'm pretty used to that.
I'm really not sure what kind of conclusion to draw from this. If the antibiotics made my stools relatively normal, doesn't that mean something can be done? The problem is I don't know why the antibiotics helped.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.